Hail, Kay
- When
- June 18, 4:58 PM CST
- Where
- Kay County, Blackwell
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -97.280
Isolated thunderstorms produced scattered hail across northern Oklahoma while a line of thunderstorms produced extensive severe wind across southern Oklahoma on the 18th into the early morning on the 19th. Later on the 19th, large hail was reported with isolated thunderstorms across northern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms produced scattered hail across northern Oklahoma while a line of thunderstorms produced extensive severe wind across southern Oklahoma on the 18th into the early morning on the 19th. Later on the 19th, large hail was reported with isolated thunderstorms across northern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 1:43 PM CST, 3 hours 15 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 243 PM CDT Tue Jun 18 2019 .DISCUSSION... Showers/storms will develop and move across the area through early Wednesday. There are several areas where initial storm development could occur this afternoon/early evening. One area is in southern Kansas down into portions of northern. Another is near the dryline in portions of the Texas panhandle and west Texas moving towards the fa. Any late afternoon/early evening storms could be discrete supercells with very large hail and strong wind gusts possible. There is also a low tornado risk with these storms. The storms are expected to merge into one or more storm complexes that move across the area later this evening into early Wednesday. These storms could also be severe with damaging wind threat becoming an increasing concern while the hail size and potential for tornadoes are expected to decrease. In addition to the potential for severe storms, heavy rain could lead to flooding in some locations late this evening into early Wednesday. Models show a boundary near the Red River area by Wednesday afternoon with storm development possible near the boundary, mainly in SE portions of the fa. Some of these storms could become strong to severe as well, although what happens Wednesday will be dependent on what occurs tonight into tomorrow morning. A brief dry period could be possible for much of the area Thursday into part of the day Friday. However, surface heating and any subtle disturbance in the flow that models can not resolve may lead to some storm development. The upper pattern will shift to SW flow Friday with a shortwave approaching and moving across the central/southern Plains over the weekend bringing another chance for showers/storms to the fa. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 64 92 / 70 20 10 0 Hobart OK 66 89 65 95 / 50 10 0 0 Wichita Falls TX 69 92 69 100 / 40 20 10 0 Gage OK 62 84 61 93 / 60 10 0 10 Ponca City OK 65 81 62 89 / 90 20 0 0 Durant OK 70 90 69 93 / 50 30 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/99
Hazardous Weather Outlook National Weather Service Norman OK 1233 PM CDT Tue Jun 18 2019 OKZ004>048-050>052-TXZ083>090-191745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1233 PM CDT Tue Jun 18 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk for severe thunderstorms across much of western, northern, and central Oklahoma surrounded by a slight risk in western north Texas and south central Oklahoma for late this afternoon into the overnight hours. Strong to severe storms will be possible late this afternoon and evening when storms will form in southern Kansas, possibly into northern Oklahoma, and near a dryline in the Texas panhandle and west Texas, spreading into Oklahoma and north Texas this evening. Initially the storms could be discrete but will likely merge into one or more complexes as they make their way east and southeast across the area this evening and overnight. Initially the impacts will be very large hail up to the size of baseballs and strong wind gusts. As the storms merge, the primary threat will shift to damaging winds with hail likely decreasing in size. There is also a low risk for tornadoes late this afternoon and evening, especially with the initial storm development, with the potential likely decreasing late this evening and overnight. .Heavy Rain and Flooding... Heavy rain associated with thunderstorms late this afternoon into the overnight period may result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will return Wednesday afternoon and evening across portions of southern Oklahoma and north Texas. There is a slight risk for severe storms across portions of south central Oklahoma. Friday into the weekend will see additional thunderstorm chances... with strong to severe storms remaining possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
308 PM CDT Tue Jun 18 2019
OKZ006-007-182045-
Alfalfa OK-Grant OK-
308 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and
northwestern Grant Counties Until 345 PM CDT...
AT 306 PM CDT, a strong thunderstorm was located 9 miles east of
Byron, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3698 9780 3678 9809 3686 9828 3700 9818
3700 9783
TIME...MOT...LOC 2006Z 218DEG 20KT 3687 9814
ZwinkSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
344 PM CDT Tue Jun 18 2019
OKZ007-182115-
Grant OK-
344 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grant County Until
415 PM CDT...
AT 343 PM CDT, a strong thunderstorm was located near Medford, moving
northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3698 9746 3694 9746 3672 9775 3684 9792
3700 9779 3700 9749
TIME...MOT...LOC 2043Z 219DEG 20KT 3684 9778
ZwinkSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
444 PM CDT Tue Jun 18 2019
OKZ008-013-182215-
Kay OK-Noble OK-
444 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and north
central Noble Counties Until 515 PM CDT...
AT 439 PM CDT, a strong thunderstorm was located near Tonkawa, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3669 9695 3669 9702 3670 9703 3668 9706
3666 9706 3664 9705 3661 9705 3660 9704
3652 9729 3668 9740 3688 9709
TIME...MOT...LOC 2139Z 239DEG 17KT 3664 9727
ZwinkThe Vance AFB radar (KVNX), 76 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
37 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.
Several large tree branches downed along I-44 and wedged into fencing along side of the road. Time estimated from radar.
From station FW2394 Lawton.
Numerous tree tops snapped and power outages.
Sheet metal torn off the side of a building. Time estimated from radar.
Several large trees uprooted and power lines downed. Time estimated from radar.
Reports of five semi trucks overturned between mile markers 67 and 74 on I-35 near Pauls Valley.
Numerous large trees down. Store front windows blown out. Large steel power poles bent.
Barn rolled up into an adjacent pasture. Large limbs downed. Patio furniture thrown about.
Numerous tree limbs and small trees downed by wind.
Roof damage of unknown extent. Time estimated by radar.
Trees in power lines and power poles snapped. 9th and park Ave.
Power pole was snapped.
Tree limbs through a home window.
Power pole was snapped.
Roof blown off of house. Time estimated by radar.
Twitter report. Mobile home significantly damaged near Union Hill. Time is radar estimate.
Roof damage. Time estimate from radar.
Road was blocked by downed trees.
Roof blown off home at 4101 CO Rd 1560. Time estimated from radar.
Four foot by five foot outbuilding outside home depot blown upside down. Eight inch tree snapped.
Shed destroyed, part of home roof missing, and power lines downed.
Large tree downed.
Relayed by public.
A tornado developed within a squall line just northwest of the town of Konawa and moved east-southeast through the north side of Konawa. Numerous trees were downed and fell into homes creating significant roof and siding damage.
Roof blown off of a structure.
Powerlines downed. Time estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835994, 835995, 836007, 836008, 836009, 836010, 836011, 836012, 836014, 836016, 836017, 836018, 836019, 836022, 836024, 836326, 836401, 836408, 836409, 836412, 836413, 836422, 836423, 836424, 836426, 836430, 839080, 839081, 839082, 836448, 836449, 836605, 837468, 837472, 837476, 837478, 839083, 837328, 837480, 839084, and more.